MAUDE Adverse Event Report: INTUITIVE SURGICAL, INC SUREFORM; STAPLER 60 RELOAD BLACK

INTUITIVE SURGICAL, INC SUREFORM; STAPLER 60 RELOAD BLACK
Model Number 48360T-08
Medical Device Problem Code Retraction Problem (1536)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/28/2021
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during a da vinci-assisted sleeve gastrectomy surgical procedure, there was a blade exposed event when the sureform stapler was used.There were no errors on system log review.This was the 2nd firing of this sureform 60 during the procedure and a black reload with buttress material was used.The stapler paused for compression three times during this fire and finally gave a blade exposed error message.The surgeon reported not noticing anything abnormal with the stapler instrument, reload, or tissue and did not expect any issues.The surgeon reported typically getting some pauses for compression when firing on this tissue but has never experienced a blade exposed error while firing on this tissue.The surgeon unclamped this sureform 60 and installed a new da vinci stapler and reload.The surgeon lined up this stapler with the incomplete previous staple line and fired to complete the line.No further issues were experienced during this procedure.The surgeon reported that there were no patient complications, but she was concerned about a potential future leak due to this event.A leak test was performed after this procedure and the results were negative.The patient was reportedly in good health with no post-operative complications.
 
Additional Manufacturer Narrative
Intuitive surgical, inc.(isi) received the sureform reload associated with the reported event and failure analysis found the reload knife to be exposed within the knife track.The cartridge below the blade did not exhibit any physical damage.The staple pushers were not damaged.The cover was removed and the blade was inspected and no damage to the blade was observed.The reload was found to exhibit damage on the distal and proximal ends measuring approximately 0.064" x 0.192" in length with material removed.The cartridge damage was found to be unrelated to the blade exposure.

Brand Name
SUREFORM
Common Device Name
STAPLER 60 RELOAD BLACK
Manufacturer (Section D)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA
Manufacturer (Section G)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA
Manufacturer Contact
izabel nielson
3410 central expressway
santa clara, CA 
4085232100
MDR Report Key17038551
Report Number2955842-2023-15365
Device Sequence Number6516315
Product Code GDW
UDI-Device Identifier10886874113858
UDI-Public(01)10886874113858(10)L90210517
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
K173721
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other
Initial Reporter Occupation Non-Healthcare Professional
Remedial Action Other
Type of Report Initial
Report Date (Section B) 12/06/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number48360T-08
Device Catalogue Number48360T
Device Lot NumberL90210517
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/29/2021
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 12/06/2021
Initial Report FDA Received Date06/01/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/13/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DA VINCI INSTRUMENTS AND ACCESSORIES
Patient SexFemale